Alert archive / Texas / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 211, NWS Lubbock, TX

July 2, 20174 counties in Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Jul 2, 2017, 1:58 AM CDT for 4 counties in Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 2, 2017, 1:58 AM CDT (06:58 UTC)
Expired
Jul 2, 2017, 2:30 AM CDT
In force
32 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Crosby County, TX, Garza County, TX, Lubbock County, TX, Lynn County, TX

The radar

The Lubbock radar (KLBB), 32 km from the middle of the area, began a volume at 06:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 7.0 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2017-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1113 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2017-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1113 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
2226 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted.

864 
WUUS54 KLUB 020658
SVRLUB
TXC107-169-303-305-020730-
/O.NEW.KLUB.SV.W.0211.170702T0658Z-170702T0730Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
158 AM CDT SUN JUL 2 2017

The National Weather Service in Lubbock Texas has issued a

* Severe Thunderstorm Warning for...
  Northeastern Lynn County in northwestern Texas...
  Southeastern Lubbock County in northwestern Texas...
  Northwestern Garza County in northwestern Texas...
  Southwestern Crosby County in northwestern Texas...

* Until 230 AM CDT

* At 157 AM CDT, a severe thunderstorm was located over Slaton,
  moving east at 40 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Slaton, Crosbyton, Ralls, Lorenzo, Ransom Canyon, Caprock,
  Southland and Wilson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3337 10181 3368 10157 3370 10119 3312 10148
TIME...MOT...LOC 0657Z 287DEG 33KT 3343 10164 

HAIL...<.75IN
WIND...60MPH
 
$$

JGD
1 follow-up statement
984 
WWUS54 KLUB 020714
SVSLUB

Severe Weather Statement
National Weather Service Lubbock TX
214 AM CDT SUN JUL 2 2017

TXC303-020723-
/O.CAN.KLUB.SV.W.0211.000000T0000Z-170702T0730Z/
Lubbock TX-
214 AM CDT SUN JUL 2 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LUBBOCK COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3337 10181 3339 10179 3340 10156 3365 10156
      3367 10121 3312 10148
TIME...MOT...LOC 0713Z 287DEG 33KT 3339 10147 

$$

TXC107-169-305-020730-
/O.CON.KLUB.SV.W.0211.000000T0000Z-170702T0730Z/
Lynn TX-Garza TX-Crosby TX-
214 AM CDT SUN JUL 2 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CDT
FOR NORTHEASTERN LYNN...NORTHWESTERN GARZA AND SOUTHWESTERN CROSBY
COUNTIES...

At 213 AM CDT, a severe thunderstorm was located near Southland, or
10 miles east of Slaton, moving east at 40 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Crosbyton, Caprock, Southland and Wilson. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3337 10181 3339 10179 3340 10156 3365 10156
      3367 10121 3312 10148
TIME...MOT...LOC 0713Z 287DEG 33KT 3339 10147 

HAIL...<.75IN
WIND...60MPH
 
$$

JGD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 12:14 AM CDT, 1 hour 44 minutes earlier.

Area forecast discussion, Jul 2, 12:14 AM CDT, 1 hour 44 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
1214 AM CDT Sun Jul 2 2017

.AVIATION...
Squall line has moved out of NM into the western South Plains this
morning. Flight conditions will degrade quickly as line approaches
with gusty outflow winds. Cigs will fall with gusty winds with the
main line. Past that, conditions will improve eventually back to
VFR early morning and remain that way through the afternoon.
Another chance of thunderstorms exists this evening.

&&

PREV DISCUSSION... /issued 317 PM CDT Sat Jul 1 2017/

DISCUSSION...
Visible satellite shows little in the way of cloud cover across the
South Plains region as of 1930Z, indicative of the rather stable
conditions left in the wake of the early morning MCS. However,
scattered thunderstorms were already well underway over the higher
terrain of north-central NM and far south-central CO. There is good
agreement amongst the short-term high-resolution NWP that this
activity, along with future development further southward along the
mountains of NM, will organize into one or more clusters this
evening across the eastern plains of NM before accelerating east-
southeastward through the evening and overnight. There is some
uncertainty how far southward this MCS will extend, but at least
the northwestern/northern 1/2 of the CWA stands a very good chance
of being affected, with lower probabilities the further south and
southeast you go from there. This activity should move into the
northwestern/western zones mid-late evening (01-04Z) and may
continue much of the night as it spreads through the remainder of
the Texas Panhandle and perhaps some and/or much of the South and
Rolling Plains. The greatest threat with this activity will be
strong/severe outflow winds along with frequent cloud to ground
lightning and locally heavy rainfall. The progressive nature of
the system should tend to mitigate the flooding threat though it
could still be a concern in spots that saw the heaviest rain over
the past 24 hours.

After the relatively cool day today (1930Z readings only in the 80s)
a deepening surface trough in the lee of the Rockies will mean a
return to breezy southerly winds tomorrow. This will provide a
warming trend, though the wet ground (where tonight's rain falls
and where the heaviest rain fell last night) may keep temperatures
a bit below guidance numbers. The surface trough will also
provide a focus for isolated to scattered afternoon and evening
convection, favoring the Texas Panhandle into the western and
northwestern South Plains. This pattern won't change much on
Monday, meaning more heat and another chance for thunderstorms. A
mid-level disturbance is also progged to swing out over the
central High Plains and although the bulk of the lift will remain
north on Monday, it will help drag a monsoonal fetch of moisture
over West Texas on Monday into Tuesday. At this same time the
ridge will amplify across the Interior West putting the region
under northerly and then northeasterly flow from mid-late week.
The weakness aloft and at least low thunder chances may linger
through Wednesday, but it does appear drier conditions may then
try and build into the South Plains by late week as the ridge
expands eastward over the High Plains. The center of the ridge is
expected to remain well to our northwest, but it should still
remain seasonably hot through much of next week.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
None.
&&

99/99/74
Hazardous weather outlook, Jul 1, 11:21 AM CDT, 14 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
1121 AM CDT Sat Jul 1 2017

TXZ021>044-021630-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-
Yoakum-Terry-Lynn-Garza-Kent-Stonewall-
1121 AM CDT Sat Jul 1 2017

This Hazardous Weather Outlook is for the South Plains...Rolling
Plains and the far Southern Texas Panhandle.

.DAY ONE...This Afternoon and Tonight
Scattered strong to possibly severe thunderstorms may develop this
afternoon across the region. Then, after sunset, another complex
of storms may move out of eastern New Mexico into the South Plains
region. Winds to 70 mph and golf ball size hail will be the
primary threat.

.DAYS TWO THROUGH SEVEN...Sunday through Friday
A cyclical pattern of late afternoon through overnight strong to
severe thunderstorms is expected to persist for much of the next
week.

.SPOTTER INFORMATION STATEMENT...
Spotter activation may be requested today and tonight.

In the hours before

Local storm report, Jul 2, 12:56 AM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1256 AM CDT SUN JUL 02 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 AM     TSTM WND GST     6 SSW ANTON             33.73N 102.19W
07/02/2017  M59 MPH          HOCKLEY            TX   MESONET

            WEST TEXAS MESONET REPORT

&&

EVENT NUMBER LUB1700286

JWJ
Local storm report, Jul 2, 1:39 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
139 AM CDT SUN JUL 02 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 AM     TSTM WND GST     5 ENE ABERNATHY         33.88N 101.76W
07/02/2017  M65 MPH          HALE               TX   MESONET

            DOPPLER RADAR INDICATED HEAVY RAIN DUE TO
            THUNDERSTORMS. THIS WILL CAUSE MINOR FLOODING IN THE
            ADVISORY AREA.

&&

EVENT NUMBER LUB1700287

JWJ

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 10:48 PM CDTSevere Thunderstorm WarningLUBBailey, Castro, Lamb, Parmer42 min
Jul 1, 11:30 PM CDTSevere Thunderstorm WarningLUBBailey, Castro, Cochran, Hale, Hockley, Lamb and 1 more45 min
Jul 2, 12:14 AM CDTSevere Thunderstorm WarningLUBLamb31 min
Jul 2, 12:34 AM CDTSevere Thunderstorm WarningLUBHale, Hockley, Lamb, Lubbock26 min
Jul 2, 12:58 AM CDTSevere Thunderstorm WarningLUBHale, Hockley, Lamb, Lubbock32 min
Jul 2, 1:09 AM CDTAreal Flood AdvisoryLUBLubbock2 hr
Jul 2, 1:28 AM CDTSevere Thunderstorm WarningLUBCrosby, Floyd, Hale, Lubbock32 min

Nearby

Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.